Jump to content

I am addicted to Benzodiazopines -- by way of introduction.


[Mi...]

Recommended Posts

I have been on benzos for many years now. I started on Librium and then Valium and now Xanax. I also, in addition to the Xanax have begun to take take Klonopin 2 mg. twice a day. So I am taking 12 mg of Xanax every day.  While, I noticed no withdrawal from the Valium. I went through agony coming off Xanax, dry mouth, insomnia, no desire to eat and horrible depression. I also could not tell what was a dream and what was reality. I really feel I need to come off this poison. I often run out of it and go through up to a week of agony waiting until I can get more Xanax.

 

I would like to come off the drugs myself but am not sure how to. My well intentioned friends threw out my  benzo and, as I stated, going cold turkey, was horror show. After three months I could no longer stand the depression and other symptoms  and went back on Xanax

 

 

 

 

 

     

Link to comment
Share on other sites

[67...]

Michler,

 

Welcoming you to BB.

 

You will find plenty of support here.

Sorry to hear what you're going through.

You will find plenty of support here and how to come off the Benzo safely.

 

Sigma.

Link to comment
Share on other sites

HI Michler,

 

I just saw your intro. post and thought I'd say hello and welcome you to Benzo Buddies. I am a recent newcomer myself, but have found incredible insight from the resources posted here (the Ashton Manual tells so much about benzo dependency and the symptoms of withdrawal, and how to taper off slowly; have you checked it out yet?). And, the forum and the buddies who are on this site are inspiring and so supportive sharing their own experiences and how they too have worked and are working to be free of the benzo dependency.

 

I wish you all the best in your desire and success to be free from benzos.

 

Best regards,

 

Grace Seeker

Link to comment
Share on other sites

Thanks for your support to all who posted. Seems like from what I have read so far the most effective way to get off xanax is to gradually taper off and take a longer acting drug like Klonopin or Valium and then gradually reduce that drug until you're off. I will try cuttting the Xanax gradually and see how that works. Any thoughts on cutting from 12 mg down or which i the "best" benzo to take for withdrawl? ??? 
Link to comment
Share on other sites

Hi Michler, Welcome!

 

If your Dr will prescribe Valium or Klonopin, you'd be a lot better off since they're longer acting drugs.  If you could get a prescription, you'd slowly substitute the other benzo, while slowly withdrawing the Xanax.  Then when you were completely crossed over, you'll begin a slow taper. 

 

Between the Klonopin and the Xanax you're taking 14 mgs a day, is this correct?  If you'd like to start your taper now, without crossing over to another benzo you could reduce your dose of Xanax by about 1.5 to 2 mgs a day for a week or two, then make another reduction based on your total benzo dose at that time.

 

Pam

Link to comment
Share on other sites

Welcome to BB!!

 

You've come to the right place here for support and help.  Have you checked out the Ashton Manual?  I'll attach the link.  There is a lot of info here on benzos.  I was on Xanax and Klonopin.  I was able to cross over to Valium which has a much longer half life.  I read you didn't have withdrawal symptoms tapering off of Valium so that might be a good way to go.  Will your doctor work with you?  I'm sorry your friends threw out your benzos.  I'm sure they didn't know any better and thought they were helping.  Maybe you could have them read the Ashton Manual and they could understand the issues with getting off benzos.  http://www.benzo.org.uk/manual/bzcha02.htm 

 

Good luck

 

Oleander

Link to comment
Share on other sites

I can't imagine a doctor writing a script for the proper equivalent of 12mg of Xanax. That's like 240mg diazepam a day. Just bring down that Xanax a ways before worrying about crossing over IMHO. Ashton doesn't cross over in her schedules until 3mg IIRC.

 

At least give it a try and see how you do. You can cut whole mg's off that total every week or two.

Link to comment
Share on other sites

I don't even know who I am responding to.  But, your stories and experiences spoke to me.  i am struggling hard with anxiety....totally feeling out of control.  So much feelings of paranoia and anxiety that I have decided that people on this forum are mad at me.  Thinking I must have done something wrong.  I feel responsible for everything.  I only have to hold on to the knowledge that it will pass.  I know because others have told me.  And really, we have been through close to worse before, right?  I feel very selfish right now. 
Link to comment
Share on other sites

Thanks for everyones support. Xeno fears, it is indeed a very high dose of Xanax. I started out at up to 3 mg a day and after awhile it stopped working. When you put it in terms of 240 mg of Valium a day it a huge amount. I have run out and felt such anxiety, delusion and a severely dry mouth. I am barely able to leave the house and cannot tell reality from fiction. I cannot see myself cutting from 12 mg to 2 mg suddenly. That is why a longer acting benzo might work well. I am sure no doctor would write a script for 240 mg. of Valium. I don't know why doctors are more likely to give Xanax than Valium since relately speaking it seems a much lighter drug -- not to say it is not dangerous. ;)
Link to comment
Share on other sites

Michler,  I just read your post and it struck home with me.  l came here looking for an easy answer to getting off the benzo's, and I had only been on the drug for a total of 6 weeks taking 1.5 mg. of clonazopam per day.  Just getting completely off this amount was a huge undertaking , and sent me into a world I could not imagine any drug could take you.  I can't imagine the reality of the world you are dealing with each day at the huge amount you are taking.  Xanax was the first benzo I took, which oddly enough , was prescribed for my Restless leg syndrome.  All the drug did was change my personality, add paranoia to my day , and cost me an early retirement, and for a time turn me into a drug addict. 

These drugs end up controlling your life and getting off them is hell. 

The support you get here is unbelieveable, and unlike your friends , family , or coworkers, who will offer support, and try to help,  we fully understand your situation where they cannot.

Your only long term hope for a "normal"  life again  is to slowly reduce the drugs till you finally kick it.

This will be the most difficult thing you have ever done.  As you reduce , you may experience all kinds of symptoms, many of which you may not have had before.  This can get you to thinking you need to reinstate.  Unfortunately that just prolongs your recovery again.

What you will need when you start off the drug is to keep a tight hold of BB here, cause it will be your lifeline.  All the symptoms you experience are normal, extremely unpleasant, but are not life threatening.  Its one day at a time, day after day, and each day will feel like a week , aweek a month .......  but time marches on and one day you reach the end..

 

YOur friends indeed did you no favor throwing out your benzo's, but if you got thru 3 months of hell without siezures  ( which are the biggest danger for those that try cold turkey) its too bad you didn't come here and talk with us before reinstating.   

We would have told you to hold on , since after 3 months, any danger of siezures had most likely passed, and we would have told you it was normal to continue to have symptoms  after stopping the benzo's , as your brain began to heal itself. 

I hope I am not scaring you, because thats not my intention.  I just think its important , if you truely want to be benzo free, that you  understand you need to be fully committed to this process and expect to  experience many of the symptoms you do now as you reduce.

 

The important part is finding a "speed of reduction " where you can slowly get off the drugs and at the same time be able to deal with the symptoms , which should be made more tolerable by the slow reduction vs.  the cold turkey  you went thru before.

Read the blogs here .  you will find many ,many stories similar to your own and a world of understanding and help.

I am fully healed benzo free for going on 2 years and have all my health, mind and personality back that the drugs took away.

All the best

st

 

Link to comment
Share on other sites

Michler I just wanted to add that I've taken up to 12mg of Klonopin a day.. which is in the same ballpark as 12mg Xanax (though my stable daily dose never exceeded 8mg, kept pushing it up on days of bad tolerance w/d -- it didn't help, made it worse, got paradoxical.) I'm down to less than 0.4mg today. I reduced down to 3mg very easily, only minor sx's. I don't know what's made this last 1mg soooo ridiculously harder, the failed c/t or the much lower dose or both, but don't think you can't do it.
Link to comment
Share on other sites

wow Michler

 

12mg?  I've tapered down from 1.05 mg a day and my dry mouth was incredable, I cut my dose in have one day  (didnt know better, wasnt given instructions from doc) and I was in hospital with wicked dry mouth.  It was like I swallowed sand  :o

I dont seem to have depression, althought my last cut gave me one day of it, but I have lots of butterflies and strange anxieties.  Hang in there buddy and keep posting on your progress!

Link to comment
Share on other sites

×
×
  • Create New...